Alert archive / Missouri / Flash Flood Watches in 2008
Flash Flood Watch 15, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jul 8, 2008, 1:45 PM CDT for 20 counties in Missouri; 15 counties in Illinois. It took effect at Jul 8, 2008, 3:43 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2008, 1:45 PM CDT (18:45 UTC)
- In effect from
- Jul 8, 2008, 3:43 PM CDT
- Expired
- Jul 9, 2008, 4:07 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 35 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 12:51 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 8, 12:51 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1251 PM CDT TUE JUL 8 2008 .DISCUSSION... /320 AM CDT TUE JUL 8 2008/ ACTIVE ZONE OF CONVECTION...WELL AHEAD OF THE COLD FRONT...SLOWLY SINKING SOUTH INTO NORTHERN MISSOURI AND CENTRAL ILLINOIS THIS MORNING. OVERALL INTENSITY OF THUNDERSTORMS HAVE DIMINISHED WITH HEAVY RAIN/FLASH FLOODING BEING THE MAIN THREAT ACROSS SOUTHEAST IOWA...NORTHERN ILLINOIS...AND EXTREME NORTHERN MISSOURI. CONVECTION SHOULD CONTINUE TO WEAKEN AND DRIFT SOUTH THROUGH MID MORNING AS NOCTURNAL LOW LEVEL JET VEERS. FRONTAL BOUNDARY WILL CONTINUE TO SINK SOUTH ACROSS THE MIDWEST AS WELL...WITH OUTFLOW BOUNDARIES ABOUND THIS AFTERNOON ACROSS THE CWA FROM MORNING CONVECTION. PARTLY CLOUDY CONDITIONS THIS MORNING WILL SEND TEMPERATURES RISING INTO THE UPPER 80S/LOWER 90S BY THIS AFTERNOON. AN UNSTABLE ATMOSPHERE...WITH LITTLE CIN SHOULD ALLOW GOOD COVERAGE OF THUNDERSTORMS THIS AFTERNOON AS SHORTWAVE MOVES ACROSS THE CWA. MOST OF THE AREA OUTLOOKED IN A SLIGHT RISK BY SPC TODAY AS A FEW CLUSTERS OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ARE POSSIBLE. MAIN THREAT STILL APPEARS TO BE DAMAGING WIND GUSTS. FRONTAL BOUNDARY STALLS SOMEWHERE ACROSS THE CWA TONIGHT. MODEL GUIDANCE IN GOOD AGREEMENT OF SOUTHWEST LOW LEVEL JET RAMPING UP OVERNIGHT...WITH A MCS DEVELOPING. HAVE ADDED HEAVY RAINFALL TO THE GRIDS/ZONE FORECAST FOR TONIGHT AND WILL CONTINUE TO HIGHLIGHT IN THE HWO...BUT WILL LET THE DAYSHIFT DECIDE IF/AND WHERE A FLASH FLOOD WATCH IS NEEDED TONIGHT. SEVERAL FACTORS HAVE LEANED ME AGAINST A FLOOD WATCH AT THIS TIME. FIRST...FLASH FLOOD GUIDANCE IS PRETTY HIGH...WITH 2 INCHES OF WIDESPREAD CONVECTIVE RAINFALL IN LESS THAN 3 HOURS NEEDED TO BRING STREAMS TO BANKFULL. SECOND...THE EXACT LOCATION OF THE FRONT AND MCS IS STILL UP FOR GRABS WITH THE 00Z GFS SLIGHTLY FURTHER NORTH THAN THE 00Z NAM QPF BULLSEYE. I WOULD NORMALLY DISCOUNT THE BULLSEYE PRONED GFS...BUT IT MAY HAVE SOME MERIT GIVEN THE CURRENT FRONTAL POSITION STILL BACK IN NEBRASKA AND IOWA. CVKING && .AVIATION... /1245 PM CDT TUE JUL 8 2008/ FOR THE 18Z TAFS...RATHER COMPLICATED FORECAST FOR THIS TAF PACKAGE. LATEST RADAR TRENDS WOULD INDICATE THAT ONGOING CONVECTION ACROSS SW MO AND ERN KS WILL CONTINUE TO PROPAGATE ENE INTO CENTRAL AND ERN MO THIS AFTERNOON. WITH AIRMASS DESTABILIZING AHEAD OF THIS AREA OF CONVECTION...TSRA MAY DEVELOP AND AFFECT SITES EARLIER THAN TEMPOS IN FORECAST BUT THE GENERAL TREND SHUD BE CORRECT. WITH THE COLD FRONT STILL IN NRN IA...EXPECT CONVECTION TO DEVELOP ALONG AND AHEAD OF A PREFRONTAL TROF LATER THIS AFTERNOON. THIS CONVECTION IS EXPECTED TO MOVE SWD THIS EVE AND AFFECT COU...STL AND SUS AROUND MIDNIGHT. BEHIND THE FRONT...WINDS WILL BECOME NLY AND CIGS WILL LIFT LATE TONIGHT AND TOMORROW MORNING. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 8, 3:50 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT TUE JUL 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 350 AM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE MIDWEST. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON IN THE ST. LOUIS METROPOLITAN AREA AND SOUTHWEST ILLINOIS. HEAT INDICES WILL TOP OUT NEAR 100 DEGREES FOR THE SECOND DAY IN A ROW. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY ALONG AND SOUTH OF INTERSTATE 70 AS THE COLD FRONT SLOWLY PUSHES SOUTH OF THE AREA. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS THE EASTERN OZARKS. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER OR HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:41 PM CDT | Areal Flood Advisory | LSX | Shelby | 6 hr |
| Jul 8, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 45 min |
| Jul 8, 3:10 PM CDT | Flash Flood Warning | LSX | Ralls | 5 hr |
| Jul 8, 3:14 PM CDT | Flash Flood Warning | LSX | Marion | 5 hr |
| Jul 8, 3:29 PM CDT | Tornado Warning | LSX | Ralls | 46 min |
| Jul 8, 4:02 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 30 min |
| Jul 8, 4:31 PM CDT | Areal Flood Advisory | LSX | Monroe | 3 days |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more | 53 min |
| Jul 8, 3:19 PM CDT | Tornado Warning | LSX | Brown | 26 min |
| Jul 8, 3:28 PM CDT | Areal Flood Advisory | LSX | Adams | 4 hr |
| Jul 8, 4:36 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin, Montgomery | 39 min |
| Jul 8, 5:00 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 35 min |
| Jul 8, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Jersey, Macoupin, Madison, Montgomery | 55 min |
| Jul 8, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 41 min |
Nearby
Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.